Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Convergence of Polynomial Level Sets

Author: J. Ferrera
Journal: Trans. Amer. Math. Soc. 350 (1998), 4757-4773
MSC (1991): Primary 46E25; Secondary 12E05
MathSciNet review: 1615959
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a characterization of pointwise and uniform convergence of sequences of homogeneous polynomials on a Banach space by means of the convergence of their level sets. Results are obtained both in the real and the complex cases, as well as some generalizations to the nonhomogeneous case and to holomorphic functions in the complex case. Kuratowski convergence of closed sets is used in order to characterize pointwise convergence. We require uniform convergence of the distance function to get uniform convergence of the sequence of polynomials.

References [Enhancements On Off] (What's this?)

  • M. Baronti and P. L. Papini, Convergence of sequences of sets, Methods of functional analysis in approximation theory (Bombay, 1985) Internat. Schriftenreihe Numer. Math., vol. 76, Birkhäuser, Basel, 1986, pp. 135–155. MR 904685
  • Gerald Beer, Convergence of continuous linear functionals and their level sets, Arch. Math. (Basel) 52 (1989), no. 5, 482–491. MR 998621, DOI
  • Jon Borwein and Jon Vanderwerff, Dual Kadec-Klee norms and the relationships between Wijsman, slice, and Mosco convergence, Michigan Math. J. 41 (1994), no. 2, 371–387. MR 1278442, DOI
  • Joseph Diestel, Sequences and series in Banach spaces, Graduate Texts in Mathematics, vol. 92, Springer-Verlag, New York, 1984. MR 737004
  • K. Kuratowski, Topology. Vol. I, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. New edition, revised and augmented; Translated from the French by J. Jaworowski. MR 0217751
  • José G. Llavona, Approximation of continuously differentiable functions, North-Holland Mathematics Studies, vol. 130, North-Holland Publishing Co., Amsterdam, 1986. Notas de Matemática [Mathematical Notes], 112. MR 870155
  • Jorge Mujica, Complex analysis in Banach spaces, North-Holland Mathematics Studies, vol. 120, North-Holland Publishing Co., Amsterdam, 1986. Holomorphic functions and domains of holomorphy in finite and infinite dimensions; Notas de Matemática [Mathematical Notes], 107. MR 842435

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46E25, 12E05

Retrieve articles in all journals with MSC (1991): 46E25, 12E05

Additional Information

J. Ferrera
Affiliation: Departmento Análisis Matemático, Universidad Complutense de Madrid, 28040 Madrid, España

Keywords: Polynomials in Banach spaces, set convergence, level sets
Received by editor(s): March 20, 1995
Additional Notes: Research partially supported by DGICYT grant PB-0044 (Spain).
Article copyright: © Copyright 1998 American Mathematical Society